The most common complaint is from the 1st shot and is bad flu-like symptoms.
Of course you are nervous, we ALL were even if was our 2nd or greater attempt!
Many people take it right before bed with Tylenol (2 325-mg's) and take it when they have the next two days to recover.
Since stopping Incivek, I have not had much sx's (ptl!) and found that a positive attitude, belief in a higher power you can turn it over to, NEVER forgetting that there is an end in sight, not believing that all the crazy thoughts you get are in any way real, and low impact aerobic exercise have made things much easier for me this time around (my 4th).
i watched a youtube video of someone taking the first shot. i thought the craziest things would happen; nothing did. i take my shot around 8-9, and follow it up with a couple of tylenols. drink plenty of water prior to the shot. my first couple of shots were a breeze. good luck
I just took shot number 4 and I am extremely needle phobic. I didn't think I could do it but I did. The first 2 I had some leg and hip pain the next day but a hot bath helped and it didn't last long. My biggest problems have been from conditions I had before I started. By the time I took my third shot I didn't have many side effects from it and I'm feeling better in general. The people on this site have helped me more than anything. They've made it possible for me to see that I was creating most of my own anxiety, and have helped me get past it.
I was wondering when to take the shot. Now I think I am going to take it around 9 with the help of Tylenol as well. I also wanted to say I have a great support system. I am newly engaged to and that is also on top of being rid of this something to look forward to.
Thank you sooooo much,
I had flu like symptoms after my first shot. Fever, sweats, felt horrible all night long. My doc said go home and prepare to feel like ****. He was right. But shot 2 on, nothing. I have not had any side effects since. Lucky I guess. Good luck. I'm on shot 12 now and will finish my incivek next Tuesday. Yeayyyyyy....then 12 more weeks hopefully no more of ribavirin and peg interferon. Hope you have few side effects.
Thank you so much. I am prepared for tonight to be a bit ruff but if not then thank god. My doctor I couldn't work fri. thur Sunday. So I have those days to recover if need be. I already look forward to wk. 12. Congrats on that I know I will feel the same way.
I'm on week eight and for me the night of the shot is not so bad. I definitely feel it but I sleep through the worst of it. It's the day after and sometimes the 2nd day after where I feel extremely fatigued and like I got run over by a truck. It gets better every day that passes from the shot night. It's not nearly as bad as I thought it would be but managing the side effects has become a project.
You'll get through it and this is a great place to get answers so you can participate in your treatment intelligently. Good luck and let us know how you're doing.
I had no sx with first shot, was fairly sick from the next 2 or 3, but a couple days later. After that, I had no sx whatsoever. Well except for the hair loss. Good luck to you. Supposedly the worst sx occur a few hours after the shot, so I always took my shot mid evening, then took some tylenol before I went to bed. I also drank coconut water around my shot time. Good luck on your journey. It isn't easy, but so worth it.
Good luck. Like the others are telling you drink a lot of water it's crucial to be hydrated. They are all a little different if this one is bad don't get be to freaked out. For me my first was the worst, and some weren't to bad at all relative to that. It's different for everyone. Keep your eye on the prize. And congrats on starting treatment!
Mine were never bad, but I never got over the anxiety. I dreaded every Tuesday, and it ate away at me all day! I'd put it off as long as possible and do them just before midnight! I'd sit there with my skin pinched and the needle aimed forever, lol. How silly is that? Then I'd do it and it would be like no big deal, they certainly don't hurt. Just phobic I guess.
The symptoms were never predictable....just go with them as they come. But yes, if there was only one thing I was allowed to recommend it would be the water, and gallons of it! Takes care of headaches and all kinds of symptoms created just by the tx dehydration factor. I never got headaches as long as I kept my water intake up....learned that the hard way.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.